[Fred A. Baughman Jr., MD:
Dr Baughman, My son is 6 years old and has had health problems since he was 5 months old. After many tests, guess's and medications they found out he had sever Gastrol Reflux.at 18 months old he had nesen flunalplication before they did the surgery he started having seizures, noone could tell me why and they sid they would go away after they fixed his Reflux problem. well he had to have three other surgerys after that and he seemed to be doing fine for awhile. Then in Aug of 2002 we noticed he started having the seizures again and then he got very ill again and started throwing up again . he was put in the hospital ,they gave him all kinds of test and told me yes he is having seizures and no they can't tell me why . So they put him on Depakoteand another medicine for his Gastrl reflux problem well a week later he got real sick again and they put him back in the hospital, now they say he is having Migrains too, so they wanted to put him on more medicine. his seizures got worse after starting the Depokote he was having up t 8 a day. so they doubled the dose. since then he has been very very active and can't keep hs mind on things . he can't remember things very well and sometime stairs at me like he can't figureout what I just said. when I asked his Neuroligist if the medicine could be causing this he said no and then sent my son for a Neurologic Evaluation. they are now saying he is ADHD as well as he has a number of learning problems. they want him on Adderall, but I don't want my child on any of these kinds of medicine. I am afraid the medicine he is on nw is hurting him more then helpng him. I am searching for the answer to help my child . I have already took my child out of School and am now homeschooling him which he does great with , with one on one attention. when he has his seizures , he loses control of hs blatter and sometimes his bowls as well, as a result he gets made fun of , and since I never know when he is going to have one , I am afraid to let him do anything without supervision. Is there any other way to help his seizures without giving him medicine? I am sorry for such a long E-mail, I thought it might be better if you knew his whole medical history. Thank you in advance for any help you can give me. M*** B*****.
Leave a Reply